Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1986 Apr;19(2):194-197. Korean. Case Report.
Lee JK , Kown BY .
Department of Anesthesiology, Wallace Memorial Baptist Hospital, Pusan, Korea.
Abstract

Anesthetists use halothane as a popular anesthetic agent, but after halothane anesthesia, hepatitis developed intermittently. However, it is not easy to prove halothane as a causative agent, because there are many factors causing hepatitis. We had a case of acute hepatitis developing after halothane anesthesia. Case: A 29-year-old male had an operation for split thickness skin graft on the right antetibial area under halothane anesthesia. Prior to operation, he was medicated Cefoxitin 1.0gm tid IV to control infection. On the postoperative 11th day, he developed high fever of 40.5 degrees C. Thereafter, skin rashes and jaundice followed. Liver function tests showed marked elevation of SGPT, SGOT, alkaline phosphatase, and eosinophillia. HBsAG(-), HBcAb(-), and HBeAg(-) were reported. There also was negative finding in HVA-IgM. He recovered gradually from the hepatitis and went home in good health on the 34th postoperative day. A possible cause or causes of the hepatitis in this case were considered to be the Cefoxitin adn/or the halothane.

Copyright © 2019. Korean Association of Medical Journal Editors.